Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 16, NWS St. Louis, MO

March 29, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 29, 2002, 10:15 AM CST. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2002, 10:15 AM CST (16:15 UTC)
Expired
Mar 29, 2002, 10:45 AM CST
In force
30 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:35 AM CST, 7 hours 40 minutes earlier.

Area forecast discussion, Mar 29, 2:35 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 AM CST FRI MAR 29 2002

RGL RADARS SHWG INCRSG AREAL COVERAGE OF SHRA FM XTRM NE KS INTO WRN
IA AND ERN NEB.  PCPN APPEARS TO BE IN RSPNS TO LOW LVL FRONTO FRCG
AND MID LVL LIFT ASSOCD WITH SHRTWV TROF ACRS THE NC PLAINS IN THE
NRN BRANCH OF THE WLYS.  EMBDD TSRA ALSO INDCTD IN LTNG DATA ON SRN
EDGE OF PCPN AREA OVR NE KS IN ASSOCN WITH RELATIVELY STEEP MID LVL
LAPSE RATES AND MAX POS LOW LVL THETAE ADV ON NRN FRINGE OF LLJ.
WHILE THE QPFS FM THE SHRT RANGE MDLS ARE IN DISAGREEMENT WRT TO
PLACEMENT OF THE GREATEST PCPN...THEY ARE RELATIVELY CLOSE SHWG A
GRADUAL SHIFT OF THE LOW-MID LVL FRCG ACRS NRN MO INTO CNTRL IL TDA
IN ASSOCN WITH THE MIGRATING NRN STRM SHRTWV TROF.  ACRS THE NORTH
THE ETA IS A LTL SLOWER HOWEVER MAINTAINING A THREAT INTO ERLY AFT
WHILE THE AVN SUGGESTS THE THREAT WL END BY MIDDAY.  THE AVN QPF
ACTUALLY LOOKS PRETTY GOOD BUT MAY BE OVERDONE IN AREAL COVERAGE.
FURTHER SOUTH IT LOOKS LIKE THERE SHUD BE A THREAT OF SFC-BASED
SHRA/TSRA IN ADVANCE OF THE FNT WHICH IS CURRENTLY SOUTH OF
I-70...ALTHO IN TERMS OF AREAL COVERAGE THIS THREAT LOOKS LESSER.  I
WL STICK PRETTY CLOSE TO THE FWC GUID FOR HIGHS TDA...WARMER SOUTH.

HI PRES WL BLD INTO THE RGN TNGT IN THE WAKE OF THE FNT AND SHUD KP
MSTR SUPPRESSED TO THE SOUTH OF THE FA ACRS THE LWR MS VLY FOR THE
WKND.  AVN SHWG ANOTHER SHOT OF COOLER AIR TO MOV IN ON SUN.  LOOKS
LIKE A WRM-UP THEN ON MON ONLY TO BE FOLLOWED BY ANOTHER CDFNT AND
THREAT OF PCPN ON TUE.  I WL LEAN TWDS THE WARMER GUID TMPS FOR
MAXES THRU THE PD.

.STL...NONE
GLASS

In the hours before

Special weather statement, Mar 29, 7:10 AM CST, 3 hours 5 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-292300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CST FRI MAR 29 2002

THREATS THROUGH TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE
SOUTHEAST THIRD OF MISSOURI AND SOUTHERN ILLINOIS.  THE SLIGHT RISK
AREA IS ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO TROY TO
EFFINGHAM ILLINOIS.

DISCUSSION...
A WARM FRONT OVER SOUTHERN MISSOURI AND COLD FRONT OVER NORTHERN
MISSOURI WILL MERGE AND BECOME THE FOCUS FOR THUNDERSTORMS.
SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

OUTLOOK FOR SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

GLASS

THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE
UPDATED AS NEEDED.  FOR DETAILED INFORMATION ON A PARTICULAR
THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL
WATCH...WARNING OR ADVISORY PRODUCT.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:36 AM CSTSevere Thunderstorm WarningLSX39 min
Mar 29, 7:55 AM CSTSevere Thunderstorm WarningLSX50 min
Mar 29, 8:26 AM CSTSevere Thunderstorm WarningLSX49 min
Mar 29, 8:47 AM CSTSevere Thunderstorm WarningLSX58 min
Mar 29, 11:03 AM CSTSevere Thunderstorm WarningLSX42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.